Hail, Archer
- When
- November 4, 1:25 PM CST
- Where
- Archer County, Archer City
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 33.590, -98.630
A storm system brough numerous thunderstorms to western north Texas on the 4th, with a report of large hail received from Archer City.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
A storm system brough numerous thunderstorms to western north Texas on the 4th, with a report of large hail received from Archer City.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Nov 4, 11:37 AM CST, 1 hour 48 minutes earlier.
Area Forecast Discussion National Weather Service Norman OK 1237 PM CDT Fri Nov 4 2022 ...New AVIATION... .SHORT TERM... (Today and tonight) Issued at 242 AM CDT Fri Nov 4 2022 Keeping the bullet format going given busy short term: - Thunderstorms expected to continue developing very early this morning and affect northwest and west-central Oklahoma. Most of the storms should stay near and behind the cold front, minimizing the severe threat. However, we will be watching closely for storms east/ahead of the front for severe wind/brief tornado potential. - Most model guidance has a relative minimum in activity across central portions of Oklahoma through the morning, but any small storm/showers that develops will have to be watched closely. - The greatest tornado risk remains across southeast Oklahoma this afternoon and evening, especially with those storms that stay out/east of the cold front. - Going to be chilly behind the front today and tonight, so while many areas will see a mild and humid morning, falling temperatures and gusty north winds will make it feel much different by late afternoon. Cannot rule out some wet snow flakes across far northwest Oklahoma this evening. - Freezing temperatures appear possible across northern and western portions of Oklahoma. Many areas have seen a freeze and we are well beyond the date of average first freeze, so no freeze warnings planned on this shift. This will be reassessed today. - Brief elevated fire weather conditions across western north Texas late this morning and this afternoon behind the dryline and ahead of cold front. Intense, progressive longwave trough will pass over the region today and tonight. Initial jet streak currently progressing over the Panhandles at this typing, yielding strong forcing near incoming cold front. Scattered showers and storms expected to continue with a few severe storms possible. What is preventing a greater risk of nocturnal tornadoes early this morning will be fast southerly progress of strong cold front. This will act to undercut the storms and prevent the ingesting of surface based parcels. Could still mix down some severe level wind gusts or perhaps see some marginally severe hail though. Caveat will be if we get convection ahead of/east of the front. If that happens the tornado threat will be much higher, at least for brief/weak tornadoes. While there could be a relative decrease in storm activity during the post sunrise hours of the morning as the nocturnal low level jet weakens, still expect some shower and thunderstorm activity along and behind the cold front continuing into the afternoon. Activity near the front will be more of a linear mode, and with progression of colder air, minimal tornado threat is expected with storms near front. Any storms east/ahead of the cold front will need to be watched closely due to increasing instability and still sufficiently strong low level shear. During the afternoon and evening, as cold front overtakes the dryline and moves into an environment of stronger instability and shear (mainly southeast of Interstate-44 or near/southeast of Wichita Falls, Lawton, Oklahoma City and Stillwater) severe thunderstorms are forecast to increase in both intensity and coverage with damaging wind gusts and tornadoes the main concerns, followed by some large hail. Storms that develop ahead of the front, mainly across areas near and east of Ardmore and Ada this afternoon and early evening, could pose a more substantial tornado risk. There will continue to be rain well behind the cold front this afternoon and perhaps into the evening across northwest and north central Oklahoma. With falling temperatures through the day, cannot rule out some wet snow flakes across extreme northwest Oklahoma, Harper and Woods counties. Current forecast does not mention snow, but if precipitation lingers longer than expected, this could change. If it happens, it would likely melt upon contact with a relatively warm ground. Freezing or near freezing temperatures will be in the forecast for late tonight, but with many areas having seen a freeze this fall and those locations being beyond their average first freeze, we opted not to issue any freeze headlines. && .LONG TERM... (Saturday through Thursday) Issued at 242 AM CDT Fri Nov 4 2022 After below average temperatures to start the weekend, a moderation of temperatures expected Sunday and Monday despite another weak frontal intrusion on Sunday. With upper flow then becoming stronger and more zonal, return flow (both warmer and more moist) will spread over the region Monday into Tuesday. This could yield some warm advection showers and perhaps a few thunderstorms. Next chance for more impactful weather still progd by models late next week with another longwave trough and associated cold front. Still a lot of model disagreement on timing and impacts. && .AVIATION... (18Z TAFS) Issued at 1233 PM CDT Fri Nov 4 2022 Showers and thunderstorms along a cold front will continue to impact aviation weather this afternoon. The front is currently from SWO to OUN to SPS and continuing southeastward. Storms have developed behind it, with conditions frequently dropping into MVFR/IFR. Gusty northwest winds and low ceilings can be expected for several hours behind the front, with clearing occurring from west to east overnight. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 37 62 48 72 / 0 0 0 0 Hobart OK 35 64 45 73 / 0 0 0 0 Wichita Falls TX 40 70 51 79 / 0 0 0 0 Gage OK 29 67 39 70 / 10 0 0 0 Ponca City OK 35 64 44 70 / 20 0 0 0 Durant OK 41 65 48 75 / 20 0 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...11 LONG TERM....11 AVIATION...04
Hazardous Weather Outlook National Weather Service Norman OK 301 AM CDT Fri Nov 4 2022 OKZ004>048-050>052-TXZ083>090-050815- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 301 AM CDT Fri Nov 4 2022 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Thunderstorms... Scattered thunderstorms across far northwest Oklahoma early this morning are expected to spread eastward over the region today. The greatest severe weather risk will be across southeast Oklahoma, where tornadoes, damaging wind gusts, and large hail are possible during the afternoon and evening hours. This area of greatest concern will be near and east of Ardmore, Ada, and Holdenville. Farther to the north and west, strong to severe thunderstorms may develop along a cold front and dryline as they move from west to east this morning into the afternoon. The primary hazards will be damaging wind gusts and large hail with a low tornado risk. Thunderstorms should end from west to east Friday afternoon through the evening hours. .Fire Weather... Brief, elevated fire weather conditions are possible across western north Texas this afternoon. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... .Thunderstorms... The next chance for thunderstorms will be Monday into Tuesday, mainly across southeast and central Oklahoma. Organized severe storms are not expected. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook. Mahale
Special Weather Statement National Weather Service Norman OK 116 PM CDT Fri Nov 4 2022 OKZ017-018-023-024-041845- Kingfisher OK-Canadian OK-Caddo OK-Blaine OK- 116 PM CDT Fri Nov 4 2022 ...A strong thunderstorm will impact portions of west central Kingfisher, northwestern Caddo, Blaine and northwestern Canadian Counties through 145 PM CDT... At 116 PM CDT, Doppler radar was tracking a strong thunderstorm near Colony, moving northeast at 60 mph. HAZARD...Half inch hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. Locations impacted include... Watonga, Geary, Okeene, Hydro, Canton, Longdale, Hitchcock, Bridgeport, Greenfield, Loyal, Eagle City, southeastern Canton Lake, Southard and Omega. This includes Interstate 40 between mile markers 87 and 101. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. && LAT...LON 3606 9807 3536 9844 3541 9862 3617 9858 TIME...MOT...LOC 1816Z 210DEG 54KT 3533 9864 MAX HAIL SIZE...0.50 IN MAX WIND GUST...<30 MPH Zwink
Special Weather Statement
National Weather Service Norman OK
142 PM CDT Fri Nov 4 2022
OKZ006-011-012-017-018-041915-
Major OK-Garfield OK-Kingfisher OK-Alfalfa OK-Blaine OK-
142 PM CDT Fri Nov 4 2022
...A strong thunderstorm will impact portions of northwestern
Kingfisher, southeastern Alfalfa, northeastern Blaine, northwestern
Garfield and southeastern Major Counties through 215 PM CDT...
At 142 PM CDT, Doppler radar was tracking a strong thunderstorm near
Okeene, moving northeast at 55 mph.
HAZARD...Half inch hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Enid, Okeene, Lahoma, Ringwood, Drummond, Goltry, Ames, Meno,
Hillsdale, Carrier and North Enid.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3659 9811 3660 9808 3648 9782 3602 9827
3609 9842 3661 9811
TIME...MOT...LOC 1842Z 210DEG 49KT 3612 9828
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH
ZwinkSpecial Weather Statement
National Weather Service Norman OK
204 PM CDT Fri Nov 4 2022
TXZ086-088-089-041930-
Wichita TX-Archer TX-Baylor TX-
204 PM CDT Fri Nov 4 2022
...A strong thunderstorm will impact portions of northwestern Archer,
southeastern Wichita and southeastern Baylor Counties through 230 PM
CDT...
At 204 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles north of Megargel, moving northeast at 50 mph.
HAZARD...Half inch hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Wichita Falls, Iowa Park, Holliday, Megargel, Sheppard AFB, Dundee,
Mankins, Westover, Lake Kickapoo, Lakeside City and Pleasant Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3348 9911 3407 9865 3394 9842 3387 9842
3340 9886 3340 9891
TIME...MOT...LOC 1904Z 219DEG 42KT 3353 9891
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH
ZwinkPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
205 PM CDT FRI NOV 4 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0127 PM TSTM WND DMG 2 SW CALERA 33.91N 96.46W
11/04/2022 BRYAN OK EMERGENCY MNGR
MOBILE HOMES DAMAGED AROUND PLATTER AND
CALERA.
&&
MDUSpecial Weather Statement
National Weather Service Norman OK
209 PM CDT Fri Nov 4 2022
OKZ023-038-044-041945-
Cotton OK-Caddo OK-Comanche OK-
209 PM CDT Fri Nov 4 2022
...A strong thunderstorm will impact portions of central Comanche,
southern Caddo and northwestern Cotton Counties through 245 PM CDT...
At 209 PM CDT, Doppler radar was tracking a strong thunderstorm near
Faxon, moving northeast at 55 mph.
HAZARD...Half inch hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Lawton, Elgin, Geronimo, Fletcher, Sterling, Chattanooga, Faxon,
southeastern Lake Ellsworth and eastern Fort Sill.
This includes Interstate 44 between mile markers 23 and 62.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3443 9866 3444 9866 3490 9829 3476 9809
3469 9809 3468 9810 3468 9814 3464 9814
3432 9850
TIME...MOT...LOC 1909Z 218DEG 47KT 3444 9854
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH
ZwinkPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
212 PM CDT FRI NOV 4 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM TSTM WND DMG 1 N CALERA 33.95N 96.43W
11/04/2022 BRYAN OK EMERGENCY MNGR
TREES AND POWERLINES DOWN AT CALERA HIGH
SCHOOL. TIME ESTIMATED VIA RADAR.
&&
MDUThe Altus AFB radar (KFDR), 92 km away, was scanning. The volume nearest the first event began at 19:26 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2022Every state in 2022This day in weather historyWarnings in Texas, November 2022
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1065426.